MAUDE Adverse Event Report: AV-TEMECULA-CT ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM

AV-TEMECULA-CT ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM
Catalog Number 1012535-40
Medical Device Problem Codes Difficult to Advance (2920); Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: visual inspection and functional inspection was performed on the returned device.The failure to deploy and resistance with the thumbwheel was not confirmed due to the stent already being deployed and out of the delivery system.The resistance with the anatomy was not confirmed as it was due to case circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot revealed no other incidents.The investigation was unable to determine a cause for the initial deployment failure and thumbwheel resistance.It may be possible that the distal shaft was bent or entrapped in the anatomy preventing the shaft lumens moving freely and preventing the thumbwheel from rotating; however, this could not be confirmed.The resistance with the anatomy was due to case circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a distal lesion below the bifurcation of the popliteal artery with calcification and no tortuosity.A 6f sheath was placed and the lesion was pre-dilated with an unspecified balloon dilatation catheter.A 7.0mm x40 mm x 135cm absolute pro vascular self expanding stent system (sess) was advanced with slight resistance from the anatomy.On deployment of the stent of the sess, the thumbslide [thumbwheel] became stuck and would not move.The stent of the sess did not appear exposed on imaging and the sess was therefore removed from the patient anatomy.No resistance on removal was felt.Outside of the anatomy, the distal end of the stent was noted to be exposed and the thumbslide [thumbwheel] remained stuck.The procedure was successfully completed with a non-abbott stent.There was no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7855598
Report Number2024168-2018-06945
Device Sequence Number1565473
Product Code NIO
UDI-Device Identifier08717648176067
UDI-Public08717648176067
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue Number1012535-40
Device Lot Number7081461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2018
Initial Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHEATH: 6F
Patient Age67 YR
Patient Weight111